Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
amandatorres

Does anyone else have bumps/cysts in their armpits, groin area, vaginal area, and chest that don't go away with Accutane???I am in tears , so fed up..

I've been on Accutane for 3 months, 20-40mg. This whole month I've been taking the 40mg. I've dealt with bad cystic acne all of my life. My doctor told me I have three months left on Accutane to go. The Accutane did clear my face, back and the little pimples I used to have. But I still get bumps ALL the time in my armpits, swollen up cysts in my groin area, and these little red hickey looking marks on my breasts. I also got some weird cysts in my vaginal lips, got checked, no infections or anything. I've tried EVERYTHING else but Accutane, and it has worked to a certain degree with the little pimples. I am at my wits end with this. I am 22, wanting to enjoy how my body looks now, but I ALWAYS seem to have cysts in all of my private areas!!! It's really embarrassing. I am thinking of trying to take Birth control again, it's been a while since I took it so I don't remember if it worked or not. But I am ready to tell my dermatologist that I want to go to a specialist, this can't be normal. I am just so fed up, I am almost in tears!!

Share this post


Link to post
Share on other sites

it sounds like some of the things you're talking about are ingrown hairs, maybe even infected ingrown hairs. i'd assume the accutane would be no help when it concerns those, but i'm not sure. i've had the same swollen underground lumps in my underarms. before, i've mistaken one for a swollen lymph node and when i consulted a doctor about it they said it was simply an infected hair follicle. i also have ingrown hairs down there, you might be mistaking those bumps for acne.

Share this post


Link to post
Share on other sites

I had on my chest back, abit on my legs and even forearms and they all went away, infact they went away before my face cleared up. maybe those arent pimples

Share this post


Link to post
Share on other sites

Well do you shave? Wax? I have had pimples down there and they got infected in Dec.... it was horrific. I had to go the ER. I think that was the most painful experience I've ever had. I literally thought I was dying and I was bed sick for almost a week. It hurt to walk or move for that matter. They prescribe me Penicillin which helped. I haven't had a problem since. Don't MESS WITH THE ONES DOWN THERE. IT WILL JUST LEAD TO A BIGGER INFECTION.... CAUSING MORE CYSTYS. Ugh. The thought of it makes me cringe.

Share this post


Link to post
Share on other sites

If you're only 3 months in then the accutane may still need some time. I also had cystic acne before accutane and I was very cyst prone on the med. It wasn't till about 6 months in that they started slowing down. Also if you wear "tighter" clothing down there it can aggrevate spots. I used to wear a tighter jean and belt and it did cause some bumps down there.

Share this post


Link to post
Share on other sites

Hey there.

I'm sorry to hear you're going through this. It does sound like you're a great case for taking the Accutane, as you are. Remember please though that three months in, that's still very early in the treatment.

It sounds as if you may have a more difficult form of acne; there are forms of acne that cause cysts in those areas, particularly where there are lots of sweat glands. The isotretinoin should eventually help with this.

Please let your doctor/derm know about the extensive breakouts you have. Some people find that their genital, armpit and groin breakouts are the last to go. The face clears first.

Do talk to your doctor. I wish you good luck and a good experience with Accutane. :)

Share this post


Link to post
Share on other sites

Check what you're wearing. I used to get things like this from wearing silky, shiny, nylony whatever, wherever.

Just stick with cotton and see what happens.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×